Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Computation of the Néron-Tate height on elliptic curves


Authors: Heinz M. Tschöpe and Horst G. Zimmer
Journal: Math. Comp. 48 (1987), 351-370
MSC: Primary 14G25; Secondary 11D25, 11Y50, 14K15
MathSciNet review: 866121
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Using Néron's reduction theory and a method of Tate, we develop a procedure for calculating the local and global Néron-Tate height on an elliptic curve over the rationals. The procedure is illustrated by means of two examples of Silverman and is then applied to calculate the global Néron-Tate height of a series of rank-one curves of Bremner-Cassels and of a series of rank-two curves of Selmer. In the latter case, the regulator is also computed, and a conjecture of S. Lang is investigated numerically. In dealing with the arithmetic of elliptic curves E over a global field K, the task arises of computing the Néron-Tate height on the group $ E(K)$ of rational points of E over K. Solving this task in an efficient manner is important, for instance, in view of calculations concerning the Birch and Swinnerton-Dyer conjecture (see [2]) or of the conjectures of Serge Lang [6]. The purpose of this note is to suggest a procedure for performing the necessary calculations.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 14G25, 11D25, 11Y50, 14K15

Retrieve articles in all journals with MSC: 14G25, 11D25, 11Y50, 14K15


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1987-0866121-6
PII: S 0025-5718(1987)0866121-6
Article copyright: © Copyright 1987 American Mathematical Society